Skip to main content
Log in

Prime gaps and the Firoozbakht Conjecture

  • Survey
  • Published:
São Paulo Journal of Mathematical Sciences Aims and scope Submit manuscript

Abstract

This expository paper presents the statement of the Firoozbakht Conjecture, some of its relations with prime gaps and shows a consequence of Zhang’s theorem concerning the Firoozbakht Conjecture.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Andrica, D.: Note on a conjecture in prime number theory. Stud. Univ. Babes-Bolyai Math. 31(4), 44–48 (1986)

    MathSciNet  MATH  Google Scholar 

  2. Axler, C.: New bounds for the prime counting function \(\pi (x)\). http://arxiv.org/pdf/1409.1780v7.pdf (2016). Accessed 30 June 2017

  3. Baker, R.C., Harman, G., Pintz, J.: The difference between consecutive primes. II. Proc. Lond. Math. Soc. 83(3), 532–562 (2001)

    Article  MathSciNet  Google Scholar 

  4. Cramér, H.: Some theorems concerning prime numbers. Arkiv. Mat. Astron. o Fys. 15(5), 1–32 (1920)

    Google Scholar 

  5. Cramér, H.: On the order of magnitude of the difference between consecutive prime numbers. Acta Arith. 2(1), 23–46 (1936)

    Article  Google Scholar 

  6. Dusart, P.: The \(k\)-th prime is grater than \(k(\ln (k)+\ln (\ln (k))-1)\), for \(k \ge 2\). Math. Comput. 68(225), 411–415 (1999)

    Google Scholar 

  7. Farhadian, R., Jakimczuk, R.: On a new conjecture of prime numbers. Int. Math. Forum 12(12), 559–564 (2017)

    Article  Google Scholar 

  8. Ferreira, L.A.: Additive bases from a topological point of view and prime gaps from an algebraic point of view. Ph.D. thesis (in Portuguese), University of São Paulo, São Paulo, Brazil. http://www.teses.usp.br/teses/disponiveis/45/45131/tde-06102016-111913/en.php (2016). Accessed 30 June 2017

  9. Granville, A.: Harald Cramér and the distribution of prime numbers. Scand. Actuar. J. 1, 12–28 (1995)

    Article  Google Scholar 

  10. Jakimczuk, R.: The diference between \(\log (p_{n+1})\) and \(\log (p_n)\). Int. Math. Forum 12(6), 293–302 (2017)

    Google Scholar 

  11. Kourbatov, A.: Verification of the Firoozbakht Conjecture for primes up to four quintillion. Int. Math. Forum 10(6), 283–288 (2015)

    Article  Google Scholar 

  12. Kourbatov, A.: Upper bounds for prime gaps related to Firoozbakht’s Conjecture. J. Integer Seq. 18, 3 (2015). (article 15.11.2)

    MathSciNet  MATH  Google Scholar 

  13. Maier, H.: Primes in short intervals. Mich. Math. J. 32(2), 221–225 (1985)

    Article  MathSciNet  Google Scholar 

  14. OEIS: A182514. https://oeis.org/A182514 (2017). Accessed 30 June 2017

  15. Oppermann, L.: Om vor Kundskab om Primtallenes Mængde mellem givne Grændser. Oversigt over det Kongelige Danske Videnskabernes Selskabs Forhandlinger og dets Medlemmers Arbejder 169–179 (1882)

  16. Rosser, B.: The \(n\)-th prime is greater than \(n\log (n)\). Proc. Lond. Math. Soc. s2–45(1), 21–44 (1939)

    Google Scholar 

  17. Schinzel, A., Sierpinski, W.: Sur certaines hypothèses concernant les nombres premiers. Acta Arith. 4(3), 185–208 (1958)

    Article  MathSciNet  Google Scholar 

  18. The Prime Puzzlers and Problems Connection. http://www.primepuzzles.net/thepuzzlers/ Firoozbakht.htm (2017). Accessed 30 June 2017

  19. Wikipedia: Brocard’s Conjecture. https://en.wikipedia.org/wiki/Brocard’s_conjecture (2017). Accessed 30 June 2017

  20. Wikipedia: Firoozbakht’s Conjecture. https://en.wikipedia.org/wiki/Firoozbakht’s_conjecture (2017). Accessed 30 June 2017

  21. Wikipedia: Legendre’s Conjecture. https://en.wikipedia.org/wiki/Legendre’s_conjecture (2017). Accessed 30 June 2017

  22. Zhang, Y.: Bounded gaps between primes. Ann. Math. 179(3), 1121–1174 (2014)

    Article  MathSciNet  Google Scholar 

Download references

Acknowledgements

The first author would like to thank CAPES for financial support and his advisor Hugo Luiz Mariano for all the support given during his Ph.D. Both authors are grateful to professors Marcos Martins Alexandrino da Silva and Paolo Piccione for their valuable suggestions. The authors would like to thank the anonymous referee for the carefully reading of the paper and for giving valuable suggestions which helped to improve its quality.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Luan Alberto Ferreira.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Luan Alberto Ferreira was supported by CAPES-PROEX (Coordenação de Aperfeiçoamento de Pessoal de Nível Superior).

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Ferreira, L.A., Mariano, H.L. Prime gaps and the Firoozbakht Conjecture. São Paulo J. Math. Sci. 13, 652–662 (2019). https://doi.org/10.1007/s40863-018-0113-0

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s40863-018-0113-0

Keywords

Mathematics Subject Classification

Navigation